MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® ADULT TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® ADULT TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670185
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
See mfr: 3012307300-2017-01768 (same patient).(b)(6).
 
Event or Problem Description
It was reported that the cuff of a portex® bivona® adult tts¿ tracheostomy tube was "pierced".The patient had returned home from the hospital with the tracheostomy tube.Seven days later, the cuff was pierced.The tracheostomy tube was replaced.No injury was reported.
 
Additional Manufacturer Narrative
One used portex® bivona® adult tts¿ tracheostomy tube was returned for investigation.A visual inspection of the device showed no issues.Functional testing revealed a cut in the cuff about 1 ½ mm in size.Based on the information provided by the reporter and the investigation the defect was not a manufacturing issue.Due to the length of time between the installation and the occurrence of the defect and the appearance (i.E., jagged edges) of the cut, it appears there may be something in the trachea that is causing the cut in the cuff.

Brand Name
PORTEX® BIVONA® ADULT TTS¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6788402
Report Number3012307300-2017-01771
Device Sequence Number16536240
Product Code JOH
UDI-Device Identifier15021312006087
UDI-Public15021312006087
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number670185
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer11/22/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR